Narrow Results Clear All
- Communication Improvement 2
- Culture of Safety 1
Education and Training
- Students 1
- Error Reporting and Analysis 1
- Human Factors Engineering 2
- Legal and Policy Approaches 2
- Quality Improvement Strategies 2
- Specialization of Care 1
- Teamwork 1
- Technologic Approaches 1
Search results for "Medication Safety"
Gordon M. Health Shots. National Public Radio. April 10, 2019.
Punitive responses to medical errors persist despite continued efforts to reduce them. This news article reports on an incident involving the mistaken use of a neuromuscular blocking agent that resulted in the death of a patient, the prosecution of the nurse who made the error, and systemic and human factors that contribute to similar events.
Journal Article > Study
Shiffman S, Cotton H, Jessurun C, Rohay JM, Sembower MA. J Am Pharm Assoc (2003). 2016;56:495-503.
Poor health literacy is associated with the misunderstanding of medication labels, which can lead to adverse drug events. This study sought to assess how adding an acetaminophen icon to the labels of acetaminophen-containing medications affects consumers' ability to avoid unintentional overdose, which is known to cause liver damage. Investigators found that presence of the icon reduced the likelihood of medication errors by 53%, and they concluded that the icon may particularly benefit those with lower health literacy. A past WebM&M commentary discussed a case of liver injury caused by incorrect dosing of acetaminophen.
Grant > Government Resource
Rockville, MD: Agency for Healthcare Research and Quality; June 2008.
This announcement describes the 19 projects funded by the Agency for Healthcare Research and Quality in 2006 that studies the potential of simulation to improve patient safety.
Wahlberg D, Treleven E. Wisconsin State Journal. November 3, 2006:A1.
This article reports on criminal charges brought against a nurse after she committed a medication error.
Cases & Commentaries
- Web M&M
Glenn Flores, MD; April 2006
With no one to interpret for them and pharmacy instructions printed only in English, nonEnglish-speaking parents give their child a 12.5-fold overdose of a medication.